Bulletin (New Series) of the American Mathematical Society

Symplectic geometry

Alan Weinstein

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 5, Number 1 (1981), 1-13.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58F05


Weinstein, Alan. Symplectic geometry. Bull. Amer. Math. Soc. (N.S.) 5 (1981), no. 1, 1--13. https://projecteuclid.org/euclid.bams/1183548217

Export citation


  • [A-M] R. Abraham and J. Marsden, Foundations of mechanics, 2nd ed., Benjamin/Cummings, Reading, Mass., 1978.
  • [AR] V. I. Arnold, Mathematical methods of classical mechanics, Graduate Texts in Math., vol. 60, Springer-Verlag, Berlin and New York, 1978.
  • [AU-K] L. Auslander and B. Kostant, Polarization and unitary representations of solvable Lie groups, Invent. Math. 14 (1971), 255-354.
  • [BI] G. D. Birkhoff, Fifty years of American mathematics, Semicentennial Addresses of Amer. Math. Soc., 1938, p. 307.
  • [BO] C. E. Bond, Biology of fishes, Sanders, Philadelphia, Pa., 1979.
  • [BU] L. Boutet de Monvel, private communication.
  • [BU-G] L. Boutet de Monvel and V. Guillemin, The spectral theory of Toeplitz operators, preprint.
  • [C] S. S. Chern, From triangles to manifolds, Amer. Math. Monthly 86 (1979), 339-349.
  • [D] J. J. Duistermaat, Applications of Fourier integral operators, Proc. Internat. Congr. Math. (Vancouver, 1974), Canadian Mathematical Congress, 1975, pp. 263-268.
  • [D-H] J. J. Duistermaat and L. Hörmander, Fourier integral operators. II, Acta Math. 128 (1972), 183-269.
  • [F-Z] L. Faddeev and V. Zaharov, Korteweg-de Vries equation: a completely integrable Hamiltonian system, Funkcional. Anal. i Priložen 5 (1971), 18-27.
  • [G] V. W. Guillemin, Clean intersection theory and Fourier integral operators, Lecture Notes in Math., vol. 459, Springer-Verlag, Berlin and New York, 1975, pp. 23-35.
  • [G-S1] V. W. Guillemin and S. Sternberg, Geometric asymptotics, Amer. Math. Soc., Providence, R. I., 1976.
  • [G-S2] V. W. Guillemin and S. Sternberg, Some problems in integral geometry and some related problems in micro-local analysis, Amer. J. Math. 101 (1979), 915-955.
  • [H-K] P. de la Harpe and M. Karoubi, Perturbations compactes des representations d'un groupe dans un espace de Hilbert, Bull. Soc. Math. France Mém. 46 (1976), 41-65.
  • [HR] L. Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), 79-183.
  • [K-K-S] D. Kazhdan, B. Kostant, and S. Sternberg, Hamiltonian group actions and dynamical systems of Calogero Type, Comm. Pure Appl. Math. 31 (1978), 481-508.
  • [KI1] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk. 17 (1962), 57-110. (English translation in Russian Math. Surveys, 53, 104).
  • [KI2] A. A. Kirillov, Elements of the theory of representations, Springer-Verlag, Berlin and New York, 1976.
  • [KO1] B. Kostant, Quantization and unitary representations: Part I, Prequantization, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin and New York, 1970, pp. 87-208.
  • [KO2] B. Kostant, The solution to a generalized Toda lattice and representation theory, Advances in Math. 34 (1979), 195-338.
  • [LA1] J. L. Lagrange, Mémoire sur la théorie des variations des éléments des planètes, Mémoires de la classe des sciences mathématiques et physiques de l'institut de France, 1808, pp. 1-72.
  • [LA2] J. L. Lagrange, Second mémoire sur la théorie de la variation des constantes arbitraires dans les problèmes de mécanique, Mémoires de la classe des sciences mathématiques et physiques de l'institut de France 1809, pp. 343-352.
  • [LI] R. G. Littlejohn, A guiding center Hamiltonian: A new approach, J. Math. Phys. 20 (1979), 2445-2458.
  • [M] G.-M. Marle, Symplectic manifolds, dynamical groups, and Hamiltonian mechanics, in Differential Geometry and Relativity (Cahen and Flato (eds.)), D. Reidel, Dordrecht, 1976, pp. 249-269.
  • [MA-W] J. Marsden and A. Weinstein, Reduction of symplectic manifolds with symmetry, Reports on Math. Phys. 5 (1974), 121-130.
  • [MAS] V. P. Maslov, Théorie des perturbations et méthodes asymptotiques, Dunod, Gauthier-Villars, Paris, 1972. (Translation of 1965 Russian edition.)
  • [MEL1] R. B. Melrose, Equivalence of glancing hypersurfaces, Invent. Math. 37 (1976), 165-191.
  • [MEL2] R. B. Melrose, Forward scattering by a convex obstacle, Comm. Pure Appl. Math. 33 (1980), 461-499.
  • [MEY] K. Meyer, Symmetries and integrals in mechanics, in Dynamical Systems (M. Peixoto (ed)), Academic Press, New York, 1973, pp. 259-273.
  • [MI-F] A. S. Miščenko and A. T. Fomenko, Euler equations on finite-dimensional Lie groups, Math. USSR-Izv. 12 (1978), 371-389.
  • [MO] J. Moser, A fixed point theorem in symplectic geometry, Acta Math. 141 (1978), 17-34.
  • [R-W] L. Rothschild and J. Wolf, Representations of semi-simple groups associated to nilpotent orbits, Ann. Sci. École Norm. Sup. (4) 7 (1974), 155-174.
  • [S-K-K] M. Sato, T. Kawai and M. Kashiwara, Microfunctions and partial differential equations, Lecture Notes in Math., vol. 287, Springer-Verlag, Berlin and New York, 1973, pp. 265-529.
  • [SE] I. E. Segal, Quantization of nonlinear systems, J. Math. Phys. 1 (1960), 468-488.
  • [SI] B. Simon, The classical limit of quantum partition functions, Comm. Math. Phys. 71 (1980), 247-276.
  • [SN] J. Sniatycki, Geometric quantization and quantum mechanics, Springer-Verlag, New York, 1980.
  • [SN-T] J. Sniatycki and W. M. Tulczyjew, Generating forms of lagrangian submanifolds, Indiana Univ. Math. J. 22 (1972), 267-275.
  • [SO] J.-M. Souriau, Structure des systemes dynamiques, Dunod, Paris, 1970.
  • [ST] S. Sternberg, Celestial mechanics. II, W. A. Benjamin, New York, 1969.
  • [T] M. E. Taylor, Grazing rays and reflection of singularities of solutions to wave equations, Comm. Pure Appl. Math. 24 (1976), 1-38.
  • [WA] N. R. Wallach, Symplectic geometry and Fourier analysis, Math. Sci. Press, Brookline, Mass., 1977.
  • [WE1] A. Weinstein, On Maslov's quantization condition, Lecture Notes in Math., vol. 459, Springer-Verlag, Berlin and New York, 1975, pp. 341-372.
  • [WE2] A. Weinstein, Fourier integral operators, quantization, and the spectra of riemannian manifolds, Colloques Internationaux du CNRS 237 (1976), 289-298.
  • [WE3] A. Weinstein, Lectures on symplectic manifolds, CBMS Regional Conf. Series, no. 29, Amer. Math. Soc., Providence, R. I., 1977.
  • [WE4] A. Weinstein, The symplectic "category, " Proc. Conf. Differential Geometric Methods in Mathematical Physics (Clausthal-Zellerfeld, 1980) (in preparation).
  • [WL] H. Weyl, The classical groups, Princeton Univ. Press, Princeton, N. J., 1946.